Georgia, 2016Damaging Winds in Georgia, June 2, 2016
June 2, 2016 · NWS JAX · 4 events in 2 counties and zones
S. Bonnie trough was across SE Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A remnant T.S. Bonnie trough was across SE Georgia. This feature combined with the sea breezes produced scattered strong inland storms during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:19 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 2, 1:19 PM EST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
219 PM EDT THU JUN 2 2016
...CONTINUED HOT WITH SCATTERED STORMS THROUGH THE END OF THE WEEK...
...INCREASING RAINFALL CHANCES THIS WEEKEND INTO EARLY NEXT WEEK...
.NEAR TERM.../Through Friday/...
The east coast sea breeze had moved between the beaches and
intercoastal around 1245 pm this afternoon. A little bit faster
timing than yesterday. The east coast sea breeze will continue to
slowly track westward meeting up with the west coast sea breeze
between 3 and 5 pm near U.S. 301 corridor. Then this convection is
anticipated to drift slowly westward toward I-75 during the early
evening, then waning in areal coverage toward mid evening. Very
weak steering flow will result in slow moving storms and locally
heavy rainfall.
Convection will begin to decrease over the region this evening
with low temperatures tonight in the upper 60s/lower 70s. On
Friday...the ridge axis is expected to extend from the adjacent
Atlantic through north Florida into the eastern Gulf of Mexico. As
a result hot temps will continue. This will result in very light
southeasterly gradient flow over the forecast area, giving way to
sea breezes slightly stregthening the winds onshore near the coast
during afternoon. As a result, storms will remain mainly inland
along the U.S. 301 corridor during the afternoon and drifting
towards the I-75 corridor during the evening hours. Storm coverage
generally be widely scattered to scattered. Very weak steering
flow will again result in slow moving storms and locally heavy
rainfall. Max temps still reaching the lower to middle 90s inland
with heat indices around 100 degrees and upper 80s along the
coast.
.SHORT TERM /Friday night through Saturday night/...
Overview: The upper level pattern starts with an upper low over
eastern Texas and an upper trough over the northern plains, with
an upper ridge over the western Atlantic stretching across the
Florida peninsula and into the southeastern conus. The upper
trough will dig southeastward across the upper Great Lakes through
Saturday night, while the upper low over Texas begins to shear
out. The deep layer ridge will shift eastward, and deep south to
southwesterly flow will develop across the region. This will bring
significant tropical moisture into our area, with precipitable
water values increasing to 1.9-2.1 inches or above the 90% moving
average for this time of year.
Friday night: Showers and storms will diminish Friday evening
with loss of daytime heating across the western half of the
region. Low level moisture will begin increasing Friday night, and
conditions will be muggy and warm with lows only in the low to mid
70s.
Saturday and Saturday night: Southwesterly flow across the region
will get the Gulf coast sea breeze started by mid morning, with
showers/storms developing along it and then shifting east into the
afternoon. Guidance is indicating the east coast sea breeze should
develop by late afternoon, with showers and storms concentrating
across the eastern counties in the late afternoon through the
evening hours. High end chance to likely PoPs will prevail across
the region. Locally heavy rainfall is possible. Highs will be hot
in the low 90s with heat indices around 100 degrees. Storms will
diminish after midnight, but a few showers/storms are possible for
the Suwannee River basin near daybreak as they move in from the
Gulf. Overnight lows are forecast to be in the low to mid 70s.
.LONG TERM /Sunday through Wednesday/...
Overview: An upper trough will dig across the Ohio valley and
into the southeast on Sunday and then pivot northeastward Sunday
night. A large gyre may consolidate over the northwestern
Caribbean and is then forecast to move over the Yucatan Peninsula
on Sunday and then into the southeastern Gulf Sunday night. There
is potential for this system to become a typical June
lopsided/sheared Tropical Depression or Tropical Storm over the
southeastern Gulf of Mexico. The National Hurricane Center
currently has a medium chance, 40% (4 in 10 chance), of cyclone
formation in the next 5 days as it moves into the Gulf. Models are
in excellent agreement on this system moving across the eastern
Gulf and into the west central Florida coast Monday night or
Tuesday morning and then quickly moving across central or north
central Florida and out into the western Atlantic by Tuesday
night. The system will move An upper trough is forecast to push
southeastward into the southeastern conus once again, and dry and
pleasant conditions are then forecast on Wednesday.
Regardless of development of the potential system, there is an
increasing threat for heavy rainfall and flooding across the
region, and the rainfall could be enhanced along the stalled
frontal boundary across the FL/GA border Monday into Tuesday. If
the system develops, there could be a threat of tropical tornadoes
ahead of it as well.
Sunday: Deep tropical moisture will continue to pump
northeastward across the region, with precipitable water values of
2+ inches expected by Sunday afternoon. An upper trough along with
a surface cold front will push into the southeast on Sunday, and
there is a threat for strong to severe storms across southeast
Georgia. SPC has placed this region in a 15% Day 4 risk area. It
will be hot and muggy with highs in the upper 80s to lower 90s.
Monday and Tuesday: Upper level trough will pivot into the deep
south and potential tropical system will move through the eastern
Gulf. Surface frontal boundary will stall across the region, and
this could help focus heavy rainfall across portions of northeast
Florida. There is a threat for very heavy rainfall, flooding, and
possibly tornadoes across the region as a potential tropical
system moves across the eastern Gulf and across central/north
central Florida Monday night through Tuesday. The temperature
forecast is tricky due to the potential system timing and
location. Highs most likely will be in the 80s with lows in the
lower 70s.
Wednesday: Much drier air is forecast to push into the region
behind the potential system and frontal boundary.
&&
.AVIATION...
Prevailing VFR. Isolated widely scattered SHRA/TSRA expected west
of the intercoastal through 21z today, with activity approaching
KGNV terminal around 21Z as seabreezes move inland. With ridge
axis parked over eastern Gulf Of Mexico, light winds will prevail
except along the coastal terminals where diurnal sea breeze will
increase onshore flow between 7 and 10 knots this afternoon.
&&
.MARINE...
Surface ridge over the eastern Gulf of Mexico will maintain a
prevailing synoptic sw flow...becoming se near the coast in the
afternoons as the sea breeze develops and moves inland. SW winds
will increase to near SCEC levels this weekend due to nocturnal
surges ahead of slowly approaching cold front.
Rip Currents: Low risk through Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 94 71 95 71 / 40 30 30 30
SSI 89 74 88 77 / 10 10 10 10
JAX 93 73 93 72 / 20 10 30 10
SGJ 88 74 89 75 / 10 10 20 10
GNV 93 71 95 72 / 30 20 30 30
OCF 93 72 94 73 / 30 20 30 30
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&
Kennedy/Cordero/Guillet
Hazardous weather outlook, Jun 2, 2:35 AM EST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EDT THU JUN 02 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-031045-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
335 AM EDT THU JUN 02 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A
FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO A SLOW STORM MOTION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY THROUGH SATURDAY. STORMS WILL BECOME MORE NUMEROUS THIS
WEEKEND INTO EARLY NEXT WEEK WITH STRONG STORMS AND HEAVY RAINFALL
POSSIBLE.
AFTERNOON HEAT INDEX VALUES WILL NEAR 100 DEGREES INLAND THROUGH THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 2, 10:24 AM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1124 AM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 8 SSW SURRENCY 31.62N 82.26W
05/31/2016 APPLING GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TWO HOMES WITH MINOR ROOF
DAMAGE OFF OF ZION CHURCH OF GOD ROAD AND MILIKEN ROAD.
TIMING ESIMATED BY RADAR.
&&
KGUILLETSpecial weather statement, Jun 2, 2:11 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 PM EDT THU JUN 2 2016
GAZ153-154-021945-
INLAND GLYNN GA-COASTAL GLYNN GA-
311 PM EDT THU JUN 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLYNN COUNTY UNTIL 345 PM
EDT...
AT 311 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOCK JUNCTION. THIS STORM WAS NEARLY STATIONARY.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...DOCK JUNCTION AND COUNTRY CLUB ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3112 8140 3118 8162 3131 8152 3126 8136
TIME...MOT...LOC 1911Z 029DEG 1KT 3124 8150
AK
Local storm report, Jun 2, 2:13 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST BRUNSWICK 31.14N 81.47W
06/02/2016 M48 MPH GLYNN GA AWOS
THE AIRPORT WEATHER OBSERVING STATION AT BRUNSWICK GOLDEN
ISLES AIRPORT RECORDED A SOUTHEASTERLY WIND GUST OF 48
MPH AS STRONG THUNDERSTORMS MOVED OVER THE TERMINAL.
&&
NELSONSpecial weather statement, Jun 2, 2:13 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT THU JUN 2 2016
GAZ164-165-022000-
INLAND CAMDEN GA-CHARLTON GA-
313 PM EDT THU JUN 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN AND
NORTHEASTERN CHARLTON COUNTIES UNTIL 400 PM EDT...
AT 312 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF WOODBINE. THIS STORM WAS MOVING EAST AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
WOODBINE...COLESBURG...TARBORO AND WINOKUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3092 8167 3084 8193 3104 8204 3106 8200
3105 8194 3106 8194 3106 8193 3109 8192
3110 8190 3110 8184 3114 8182 3115 8180
3115 8178
TIME...MOT...LOC 1912Z 249DEG 4KT 3100 8189
AKSpecial weather statement, Jun 2, 2:14 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT THU JUN 2 2016
GAZ151-152-022000-
BRANTLEY GA-PIERCE GA-
314 PM EDT THU JUN 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE AND WEST
CENTRAL BRANTLEY COUNTIES UNTIL 400 PM EDT...
AT 314 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAYCROSS. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BLACKSHEAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3117 8209 3116 8221 3117 8221 3117 8223
3119 8228 3122 8228 3122 8231 3127 8236
3129 8237 3129 8239 3131 8239 3142 8221
TIME...MOT...LOC 1914Z 247DEG 3KT 3125 8230
AKThunderstorm Wind, Glynn
- When
- June 2, 2:20 PM EST
- Where
- Glynn County, 1.82 mi SE of Brunswick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.160, -81.480
Power-lines were blown down near the intersection of Highway 17 and J Street.
Thunderstorm Wind, Wayne
- When
- June 2, 3:15 PM EST
- Where
- Wayne County, 1.5 mi NNE of Manningtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.440, -81.860
A large tree was blown down across Manningtown Road. The time of damage was based on radar.
Thunderstorm Wind, Wayne
- When
- June 2, 3:45 PM EST
- Where
- Wayne County, 0.33 mi NNE of Screvan
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.484, -82.017
Trees and power lines were blown down along Oak Street in Screven. Time was based on radar. Cost of damage was unknown, but it was estimated for this event to be included in Storm Data.
Thunderstorm Wind, Wayne
- When
- June 2, 3:55 PM EST
- Where
- Wayne County, 3.62 mi ESE of Kville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.528, -82.074
Trees and power lines were blown down along 9 Run Road. The time of damage was based on radar. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oregon, June 2 to 5, 20163 deaths · 2 events
- Flash Flooding in Ohio, June 2, 2016$70,000 · 10 events
- Flash Flooding in North Carolina, June 2, 2016$90,000 · 2 events
- Flash Flood and Damaging Wind in New York, June 2, 2016$60,000 · 50 kt wind · 3 events
- Flash Flood in Pennsylvania, June 2, 2016$50,000 · 1 event
- Flash Flood and Hail in Texas, June 2, 2016$15,000 · 1 in hail · 3 events
- Flash Flooding in Texas, June 2, 2016$15,000 · 2 events
- Flash Flooding and Flooding in Virginia, June 2, 20168 events
- Flash Flooding in Texas, June 2 to 5, 20167 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 2 to 4, 20167 events
- Flash Flooding and Flooding in Indiana, June 2, 20166 events
- Flooding in West Virginia, June 2 to 3, 20165 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638676, 638677, 638681, 638682.